Wisconsin, 2007

Strong Wind in Wisconsin, November 5, 2007

November 5, 2007 · NWS MKX · 20 events in 20 counties and zones

Strong, post-cold-frontal, northwest winds gusting to 39 to 47 knots (45 to 54 mph) raked south-central and southeast Wisconsin during the daylight hours. They were accompanied by scattered rain/ice pellet/snow showers that briefly lowered visibilities to 1/2 to 1 mile.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$96,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Strong, post-cold-frontal, northwest winds gusting to 39 to 47 knots (45 to 54 mph) raked south-central and southeast Wisconsin during the daylight hours. They were accompanied by scattered rain/ice pellet/snow showers that briefly lowered visibilities to 1/2 to 1 mile. The media noted that wind-broken limbs fell on power-lines. Scattered power outages were the result. Additionally, about a dozen vehicles were damaged by the broken limbs. The strongest gusts were 47 knots (54 mph) at St. Roberts School in Milwaukee County (WITI TV-6 school network site), and 45 knots (52 mph) at Milwaukee Mitchell Field. Many of the strongest gusts occurred betwen 1100CST and 1400CST. Synoptically, a strong low pressure moved east across Lake Superior to Lake Huron while the trailing cold front swept southeast through Wisconsin.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Nov 5, 4:13 AM CST, 6 hours 47 minutes earlier.

Area forecast discussion, Nov 5, 4:13 AM CST, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
413 AM CST MON NOV 5 2007

.SHORT TERM...CYCLOGENESIS UNDERWAY OVER CENTRAL WI WITH A 5 MB/3 HR
PRESSURE FALL/RISE COUPLET SURROUNDING THE 1000 MB LOW. TEMPS HAVE
WARMED INTO THE LOWER 50S DURING THE OVERNIGHT WITH THE ARRIVAL OF
THE WARM FRONT. VERY LGT RAINFALL ASSOCIATED WITH WAA/ISENTROPIC
LIFT HAS EXITED THE AREA TO THE EAST. A STRONG COLD FRONT IS
APPROACHING THE MS RIVER.

THE MODELS AGREE FAIRLY WELL WITH AN APPROXIMATELY 992 MB LOW TO
JUST EAST OF LS BY 00Z TUE AND TO THE NE SHORELINE OF LH BY 12Z TUE.
STRONG COLD ADVECTION TO OCCUR MAINLY THIS MORNING AS 1000-500 MB
THICKNESSES DROP FROM 540-546 DM TO 528 DM. DEEPEST MIXING WILL
OCCUR IN THE LATE MORNING TO AFTERNOON WITH 925 MB WINDS OF 35 KTS
AVAILABLE FOR MIX DOWN. WIND ADVISORY IS MARGINAL BUT CLOSE ENOUGH
TO CONTINUE. WILL DELAY ADVISORY FOR MAINLY THE AFTERNOON WHEN
DEEPEST MIXING OCCURS. WIND ADVISORY WILL NEED TO BE RE-ASSESSED
FOR NE CWA TNT WHERE STRONGEST PRESSURE GRADIENT AND 925 MB WINDS
OF 40-45 KTS WILL BE PRESENT. CURRENTLY THINK DARKNESS AND CLOUDS
WILL LIMIT MIXING JUST ENOUGH TO KEEP WIND GUSTS BELOW 45 MPH.

CLOUD COVER FOR TODAY LOOKS TO BE SCT-BKN WITH SOME MINOR LOW
LEVEL INSTABILITY PRESENT ON SOUNDINGS. REMOVED FLURRIES AND JUST
MENTIONED SPRINKLES THIS AFTERNOON WITH A SLIGHTLY WARMER AIRMASS
THAN PREVIOUSLY SHOWN ON MODELS. WIDESPREAD SC TO THEN SPREAD SWD
INTO SRN WI TNT. A SLIGHT CHANCE OF SNOW SHOWERS IN THE EAST AND
FLURRIES ELSEWHERE WILL CONTINUE TNT INTO TUE AM AS LOW LEVEL
INSTABILITY REMAINS AND THE WRN PERIPHERY OF THE UPPER TROUGH AXIS
AFFECTS THE AREA. THE LARGE OCCLUDED SYSTEM WILL LIFT NEWD WELL
INTO QUEBEC CANADA TUE NT WHILE A HIGH PRES RIDGE DRIFTS INTO WI
WED AM. WINDS WILL QUICKLY DECREASE WITH SUNSET TUE NT WITH THE
COLDEST LOW TEMPS OF THE SEASON SO FAR.

.LONG TERM...
WARM ADVECTION FOR LATE WED INTO THU AS HIGH SHIFTS EWD AND A WAVE
OF LOW PRESSURE MOVES ACROSS THE REGION. LOW LEVEL AIRMASS MAY
REMAIN DRY SO FOREDCASTING FLURRIES AND/OR SPRINKLES FOR NOW.
AN UPPER NW FLOW WILL THEN TRANSITION TO A W-SWLY FLOW AND STRONG
WARM ADVECTION FOR THE WEEKEND.

&&

.AVIATION...STRONG COLD FRONT TO SWEEP THRU THIS MORNING. NW WINDS
WILL INCREASE WITH GUSTS TO NEAR 35 KNOTS THIS AFTERNOON. SOUTHERN
EXTENT OF LOWER STRATOCUMULUS FIELD STILL IN QUESTION.  MAIN AREA OF
MVFR CIGS SHOULD BE JUST TO THE NORTH BUT A BRIEF PERIOF OF MVFR
GIGS IS POSSIBLE THIS AFTERNOON.

&&

.MARINE...WILL PUSH ONSET OF GALES TO 14Z AND CONTINUE THROUGH
TUESDAY AFTERNOON.  MODELS INDICATE STRONG LOW PRESSURE TRACKING
ACROSS THE NORTHERN GREAT LAKES AND INTENSIFYING TODAY. COMBINATION
OF STRONG COLD AIR ADVECTION AND TIGHT PRESSURE GRADIENT OVER LAKE
MICHIGAN ASSOCIATED WITH PASSAGE OF COLD FRONT THIS MRONING.
925 MILLIBAR WINDS STILL AROUND 40 KNOTS WILL EASILY BE PULLED DOWN
WITH STEEPENING LAPSE RATES AND RELATIVELY WARM WATER SURFACE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR WIZ046-047-056-057-062-063-067-068.

     WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
     WIZ051-052-058>060-064>066-069>072.

LM...GALE WARNING FROM 8 AM THIS MORNING TO 6 PM CST TUESDAY FOR
     LMZ643>646.

&&

SHORT/LONG TERM...GEHRING
AVIATION/MARINE...HENTZ
Hazardous weather outlook, Nov 5, 4:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 AM CST MON NOV 5 2007

WIZ046-047-051-052-056>060-062>072-061000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
400 AM CST MON NOV 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT TODAY ACROSS SOUTH CENTRAL WISCONSIN AND
THIS AFTERNOON ACROSS SOUTHEAST WISCONSIN. WEST TO NORTHWEST WINDS
GUSTING TO AROUND 45 MPH ARE EXPECTED IN THE WAKE OF A STRONG COLD
FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-061000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
400 AM CST MON NOV 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING WILL BE IN EFFECT TODAY AND TONIGHT FOR WEST GALES
TO 40 KNOTS AND HAZARDOUS SEAS OF 4 TO 7 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GALE WARNING IS IN EFFECT THROUGH TUESDAY AFTERNOON FOR NORTHWEST
GALES TO 35 KNOTS AND HAZARDOUS SEAS OF 6 TO 10 FEET.

HENTZ

WWW.WEATHER.GOV/MKX

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 strong wind. Local standard time, as filed.

Strong Wind, Marquette

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Marquette forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$3,000
Reported by
ASOS
Coordinates
43.820, -89.399 (the zone’s center; the record gives no point)

Strong Wind, Green Lake

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Green Lake forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$3,000
Reported by
ASOS
Coordinates
43.800, -89.045 (the zone’s center; the record gives no point)

Strong Wind, Fond du Lac

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Fond du Lac forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$5,000
Reported by
ASOS
Coordinates
43.754, -88.488 (the zone’s center; the record gives no point)

Strong Wind, Sheboygan

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Sheboygan forecast zone
Measured
39 kt (45 mph) measured gust
Property damage
$5,000
Reported by
ASOS
Coordinates
43.756, -87.800 (the zone’s center; the record gives no point)

Strong Wind, Sauk

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Sauk forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
43.427, -89.948 (the zone’s center; the record gives no point)

Strong Wind, Columbia

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Columbia forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
43.467, -89.334 (the zone’s center; the record gives no point)

Strong Wind, Dodge

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Dodge forecast zone
Measured
39 kt (45 mph) measured gust
Property damage
$5,000
Reported by
ASOS
Coordinates
43.416, -88.707 (the zone’s center; the record gives no point)

Strong Wind, Washington

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Washington forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$5,000
Reported by
ASOS
Coordinates
43.369, -88.231 (the zone’s center; the record gives no point)

Strong Wind, Ozaukee

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Ozaukee forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
43.403, -87.891 (the zone’s center; the record gives no point)

Strong Wind, Iowa

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Iowa forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
43.001, -90.135 (the zone’s center; the record gives no point)

Strong Wind, Dane

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Dane forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
43.067, -89.418 (the zone’s center; the record gives no point)

Strong Wind, Jefferson

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Jefferson forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
43.021, -88.776 (the zone’s center; the record gives no point)

Strong Wind, Waukesha

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Waukesha forecast zone
Measured
39 kt (45 mph) measured gust
Property damage
$5,000
Reported by
ASOS
Coordinates
43.018, -88.304 (the zone’s center; the record gives no point)

Strong Wind, Milwaukee

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Milwaukee forecast zone
Measured
47 kt (54 mph) measured gust
Property damage
$5,000
Reported by
ASOS
Coordinates
43.022, -87.929 (the zone’s center; the record gives no point)

Strong Wind, Lafayette

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Lafayette forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
42.661, -90.132 (the zone’s center; the record gives no point)

Strong Wind, Green

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Green forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
42.680, -89.602 (the zone’s center; the record gives no point)

Strong Wind, Rock

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Rock forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
42.671, -89.072 (the zone’s center; the record gives no point)

Strong Wind, Walworth

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Walworth forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
42.669, -88.542 (the zone’s center; the record gives no point)

Strong Wind, Racine

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Racine forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
42.730, -87.812 (the zone’s center; the record gives no point)

Strong Wind, Kenosha

When
November 5, 11:00 AM CST to 5:00 PM CST
Where
Kenosha forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
42.573, -87.840 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66564, 66565, 66567, 66568, 66569, 66570, 66571, 66572, 66573, 66574, 66575, 66576, 66577, 66578, 66579, 66580, 66581, 66582, 66583, 66584.